Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 27, 1997, 7:09 PM CDT for Harrison County, Panola County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 7:09 PM CDT (00:09 UTC)
- Expired
- May 27, 1997, 11:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 280009 FFWSHV TXC203-365-280415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 709 PM CDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM CDT FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...HARRISON COUNTY...PANOLA COUNTY DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS PORTION OF HARRISON AND PANOLA COUNTIES IN NORTHEAST TEXAS. THE STRONGEST THUNDERSTORMS WERE LOCATED ACROSS THE SOUTHERN HALF OF HARRISON COUNTY SOUTH OF INTERSTATE 20 AND ACROSS NORTHERN PANOLA COUNTY. RAINFALL AMOUNTS OF THREE TO FOUR INCHES WERE COMMON ACROSS SOUTHERN HARRISON AND NORTHERN PANOLA COUNTIES AND ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE LIKELY DUE TO THE SLOW MOVEMENT OF THE STORMS THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATEL Y. 13/01
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:41 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 27, 3:41 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE MAY 27 1997 LATEST SFC ANALYSIS SHOWS COLD FRONT FROM DRT TO ACT TO JUST NORTH OF TXK AND LIT. SATELLITE ANALYSIS SHOWING EXPLOSIVE DEVELOPMENT NEAR ACT AND NE TX WHERE SVR WARNINGS ARE RUNNING CURRENTLY. AS STATED IN THE MORNING PACKAGE...SOUNDINGS ARE RIPE FOR EXPOSIVE DEVELOPMENT ACROSS THE AREA...WITH UNMODIFIED CAPES IN THE 2000 TO 4000...LI IN THE -7 TO -12...PW OF 1 TO 2 INCHES...ETC. THE LIT SOUNDING HAS A BIT MORE FAVORABLE WIND PROFILE FOR TORNADOES. TEMPS ARE ONLY IN THE UPPER 70S TO LOWER 80S ACROSS NE TX...NW LA...AND SW AR...WITH UPPER 80S TO NEAR 90 SE TX AND S LA. QUICK LOOK AT ETA/NGM COMPARISON RUN SHOWS FRONT ONLY SLOWLY SAGGING SOUTH ACROSS FA. H5 TROF SHIFTS SLOWLY EAST WITH VORT MAXES ROTATING AROUND THE BASE THE NEXT 48 HRS OR SO. H7 UPWARD VV ARE GREATEST NGM WITH VALUES OF 6...VALUES OF 3 FOR 12Z WED. WITH SOME DIFLUENCE ARLOFT H5 AND HIGHER...THE CURRENT TREND OF EXPLOSIVE DEVELOPMENT THROUGHOUT TONIGHT WILL CONTINUE. QUICK LOOK AT NGM MOS...WILL USE PERSISTANCE. SHV 68/85/65/88 6412 MLU 70/85/66/88 5422 10
In the hours before
Local storm report, May 27, 4:20 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM JEFFERSON TX 1.75 INCH HAIL
05/27/97 MARION
0356 PM BRIGHT STAR AR 3 INCH HAIL
05/27/97 MILLER TWO TO THREE INCH HAIL
FALLING IN SOUTHWEST
MILLER COUNTY BREAKING
WINDOWS OF HOME. REPORT
RELAYED BY KSLA TV-12.
0402 PM THREE STATES TX .75 INCH HAIL
05/27/97 CASS DIME SIZED HAIL REPORTED
0408 PM ATLANTA TX 1 INCH HAIL
05/27/97 CASS
10Local storm report, May 27, 4:23 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM JEFFERSON TX 1.75 INCH HAIL
05/27/97 MARION
0356 PM BRIGHT STAR AR 3 INCH HAIL
05/27/97 MILLER TWO TO THREE INCH HAIL
FALLING IN SOUTHWEST
MILLER COUNTY BREAKING
WINDOWS OF HOME. REPORT
RELAYED BY KSLA TV-12.
0402 PM THREE STATES TX$ .75 INCH HAIL
05/27/97 CASS DIME SIZED HAIL REPORTED
0408 PM ATLANTA TX 1 INCH HAIL
05/27/97 CASS
10Local storm report, May 27, 5:12 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM VIVIAN LA 1 INCH HAIL
05/27/97 CADDO
0420 PM ELYSIAN FIELDS TX 1.75 INCH HAIL
05/27/97 HARRISON GOFLBALL SIZED HAIL
REPORTED AT ELYSIAN
FIELDS.
0450 PM DE BERRY TX .5 INCH HAIL
05/27/97 PANOLA
0456 PM WASKOM TX .5 INCH HAIL
05/27/97 HARRISON
10Local storm report, May 27, 5:13 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM VIVIAN LA 1 INCH HAIL
05/27/97 CADDO
0420 PM ELYSIAN FIELDS TX 1.75 INCH HAIL
05/27/97 HARRISON GOFLBALL SIZED HAIL
REPORTED AT ELYSIAN
FIELDS.
0450 PM DE BERRY TX .5 INCH HAIL
05/27/97 PANOLA
0456 PM WASKOM TX .5 INCH HAIL
05/27/97 HARRISON
10Local storm report, May 27, 6:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM JEFFERSON TX 2.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0315 PM JEFFERSON TX 1.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0520 PM 2 W REDWATER TX 1 INCH HAIL
05/27/97 BOWIE
0527 PM MAUD TX 1 INCH HAIL
05/27/97 BOWIE
0532 PM 10 NE MAUD TX 1 INCH HAIL
05/27/97 BOWIE QUARTER SIZED HAIL
REPORTED NEAR WAKE
VILLAGE.
0540 PM KEITHVILLE LA .5 INCH HAIL
05/27/97 CADDO
0542 PM MAUD TX 1.75 INCH HAIL
05/27/97 BOWIE
0553 PM STONEWALL LA .75 INCH HAIL
05/27/97 DE SOTO
0556 PM STONEWALL LA .5 INCH HAIL
05/27/97 DE SOTO
0607 PM FRIERSON LA .75 INCH HAIL
05/27/97 DE SOTO
10Local storm report, May 27, 6:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT TUE MAY 27 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM JEFFERSON TX 2.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0315 PM JEFFERSON TX 1.75 INCH HAIL
05/27/97 MARION REPORT RELAYED BY KSLA
TV-12
0520 PM 2 W REDWATER TX 1 INCH HAIL
05/27/97 BOWIE
0527 PM MAUD TX 1 INCH HAIL
05/27/97 BOWIE
0532 PM 10 NE MAUD TX 1 INCH HAIL
05/27/97 BOWIE QUARTER SIZED HAIL
REPORTED NEAR WAKE
VILLAGE.
0540 PM KEITHVILLE LA .5 INCH HAIL
05/27/97 CADDO
0542 PM MAUD TX 1.75 INCH HAIL
05/27/97 BOWIE
0553 PM STONEWALL LA .75 INCH HAIL
05/27/97 DE SOTO
0556 PM STONEWALL ` LA .5 INCH HAIL
05/27/97 DE SOTO
0607 PM FRIERSON LA .75 INCH HAIL
05/27/97 DE SOTO
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 38 min |
| May 27, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 61 min |
| May 27, 10:31 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 59 min |
| May 27, 10:44 PM CDT | Tornado Warning | SHV | Angelina | 46 min |
| May 27, 11:33 PM CDT | Tornado Warning | SHV | Angelina | 27 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.